MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS SYSTEM; ORTHALIGN PLUS NAVIGATION UNIT

ORTHALIGN, INC. ORTHALIGN PLUS SYSTEM; ORTHALIGN PLUS NAVIGATION UNIT
Model Number 403001-05
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time the product has not been returned for investigation.Once the product is returned orthalign will perform an investigation into the alleged accuracy issue.Orthalign is filing this mdr with an abundance of caution with the understanding of the potential harm that the patient could be subject to if the device produces inaccurate measurements.
 
Event or Problem Description
It was reported that total hip arthroplasty was performed with hipalign.Cup angles, especially abduction changed a lot after cup impaction.The anteversion angle also changed as well.He confirmed fixation of the unit and the reference sensor but no loose was found at that time.Subsequently, he completed the surgery with angles the navigation firstly showed.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) was conducted.The device passed all manufacturing specifications prior to release.The root cause according to the nav unit operational log file is most likely due to the rs5 sensor unstable in comm check and the data received from the rs5 was abnormal.During functional testing, both the rs5 and nav.Unit worked as intended.Orthalign, inc.Will continue to monitor this issue and take action when/if alert limits are exceeded.

Brand Name
ORTHALIGN PLUS SYSTEM
Common Device Name
ORTHALIGN PLUS NAVIGATION UNIT
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
MDR Report Key12059056
Report Number3007521480-2021-00008
Device Sequence Number19663931
Product Code OLO
UDI-Device Identifier00851977007901
UDI-Public00851977007901
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171780
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number403001-05
Device Catalogue Number403001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date09/10/2021
Patient Sequence Number1